Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 25, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 4, 2003, 2:09 PM PDT for San Bernardino County, California. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2003, 2:09 PM PDT (21:09 UTC)
- Expired
- Sep 4, 2003, 3:30 PM PDT
- In force
- 81 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 042109 FFWSGX CAC071-042230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 209 PM PDT THU SEP 4 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA INCLUDING THE YUCCA VALLEY AND ADJACENT MOUNTAINS NEAR BIG BEAR. * UNTIL 330 PM PDT * AT 158 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR YUCCA VALLEY AND JUST SOUTH OF BIG BEAR LAKE. THE STORMS SHOWED LITTLE MOVEMENT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3408 11687 3403 11638 3418 11638 3423 11683
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 1:49 PM PDT, 20 minutes earlier.
Area forecast discussion, Sep 4, 1:49 PM PDT, 20 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT THU SEP 4 2003 .SYNOPSIS...THE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE THROUGH SATURDAY AS MONSOONAL MOISTURE DECREASES. A LOW PRESSURE TROUGH WILL MOVE INTO THE WEST COAST EARLY NEXT WEEK... BRINGING MORE COASTAL CLOUDS AND FOG AND LOWER TEMPERATURES IN ALL AREAS. A WARMING TREND IS EXPECTED THE MIDDLE OF NEXT WEEK. .DISCUSSION...LOTS OF TSTORMS POPPING TODAY ALONG THE PENINSULAR RANGE AND ADJACENT DESERTS. SEVERAL FLASH FLOOD WARNINGS AND ADVISORIES HAVE THEM COVERED. EVEN SOME STORMS REACHED SEVERE TSTORM CRITERIA...WHICH MEANS LARGE HAIL AND DAMAGING WINDS ARE ALSO INVOLVED. THE TSTORMS WILL DECREASE AS THE SUN GOES DOWN TONIGHT. THE MOISTURE COLUMN IS NOT AS DEEP FRI AND EVEN LESS SO ON SAT. SO HAVE TAPERED OFF THE CHANCES OF TSTORMS IN MTN AND DESERT AREAS ACCORDINGLY. MAYBE A SHOWER OR TWO SAT AFTERNOON BUT NOTHING EXPECTED BY SUN. THE HIGH BREAKS DOWN AS A TROUGH OVER THE PACIFIC NORTHWEST EXERTS ITSELF AND SAGS SOUTHWARD. DRIER AND COOLER AIR WILL ARRIVE AND THE COASTAL CLOUDS WILL INCREASE. MON AND TUE THE CLOUDS SHOULD EXTEND TO MOST AREAS WEST OF THE MTNS AND MAYBE A FEW HIGH CLOUDS WILL DRIFT ACROSS THE SKY. THE TROUGH MOVES INTO THE CENTRAL U.S. WED AS THE HIGH BUILDS FROM THE PACIFIC RATHER STRONGLY WITH OFFSHORE SURFACE TRENDS. IT WILL STAY DRY WITH A DECENT WARMING TREND WED AND THU. SAN...FLASH FLOOD WATCH UNTIL 7 PM....SEE LAXFLSSGX. MM
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 8 hours 9 minutes before
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:40 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Sep 4, 1:06 PM PDT | Flash Flood Warning | SGX | San Diego | 84 min |
| Sep 4, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 88 min |
| Sep 4, 1:49 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 71 min |
| Sep 4, 2:07 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 53 min |
| Sep 4, 2:08 PM PDT | Tornado Warning | SGX | San Bernardino | 37 min |
| Sep 4, 2:24 PM PDT | Flash Flood Warning | SGX | San Diego | 96 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 90 min |
| Sep 4, 3:22 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 23 min |
| Sep 4, 3:46 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 29 min |
| Sep 4, 4:04 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Sep 4, 4:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.